South Carolina, 2014Damaging Wind in South Carolina, August 12, 2014
August 12, 2014 · NWS CHS · 1 event in 1 county or zone
A weak warm front provided the primary lift for a few thunderstorms within a warm and moist atmosphere ahead of a cold front sweeping through the area during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak warm front provided the primary lift for a few thunderstorms within a warm and moist atmosphere ahead of a cold front sweeping through the area during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 12, 3:02 PM EST, 28 minutes earlier.
Area forecast discussion, Aug 12, 3:02 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE AUG 12 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT...THEN DRIFT
OVER THE AREA INTO THE DAY ON WEDNESDAY. THE FRONT WILL THEN
LINGER ALONG THE SOUTHEAST COAST THROUGH THE LATE WEEK TIME PERIOD
AND DISSIPATE. THE REMNANTS OF THE FRONT COULD LIFT BACK NORTH
THROUGH THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THIS EVENING AND TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP WITHIN A WARM AND MOIST ATMOSPHERE AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST/NORTHWEST THIS EVENING. PWATS GREATER THAN
2.0 INCHES AND SBCAPES BETWEEN 3000-4000 J/KG WILL LIKELY SUPPORT
PRECIP ACTIVITY THROUGH AT LEAST SUNSET. GIVEN FASTER STORM MOTIONS
THAN PREVIOUS DAYS...THE THREAT OF FLASH FLOODING SHOULD REMAIN
SOMEWHAT LOW. HOWEVER...WE CAN NOT RULE OUT THE POSSIBILITY OF SOME
LOCALIZED FLOODING THROUGH LATE EVENING GIVEN THE DEEP MOISTURE OVER
THE AREA. A STRONG TO SEVERE THUNDERSTORM IS ALSO POSSIBLE THIS
EVENING INTO EARLY TONIGHT AS DRY MID LVL AIR BEGINS TO PUSH INTO
WESTERN ZONES. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH
THUNDERSTORMS THIS EVENING.
SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH THROUGH
MIDNIGHT TONIGHT ONCE SUNSET OCCURS. HOWEVER...WE COULD SEE A FEW
SHOWERS AND/OR THUNDERSTORM THROUGH LATE TONIGHT AS THE COLD FRONT
BEGINS TO SHIFT OVER NORTHERN ZONES IN SOUTHEAST SOUTH CAROLINA AFTER
3 AM TONIGHT INTO EARLY MORNING. GIVEN THE TIMING OF THE FRONT...NO
SEVERE WEATHER IS ANTICIPATED. OVERNIGHT LOWS SHOULD RANGE IN THE
MID TO UPPER 70S TONIGHT...WARMEST NEAR THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...ALOFT THE FORECAST AREA WILL REMAIN
ALONG THE SOUTHERN PERIPHERY OF THE TROUGH ASSOCIATED WITH THE DEEP
CLOSED LOW TO THE NORTH. THE COLD FRONT WILL START THE DAY BISECTING
THE AREA WITH THE MODELS DEPICTING QUITE THE PWAT GRADIENT FROM
NORTH TO SOUTH. THE FRONT WILL SLOWLY DRIFT SOUTHWARD THROUGH THE
DAY WHICH WILL KEEP PWATS ACROSS THE NORTHERN HALF OF THE AREA
AROUND 1.5 INCHES AND FALLING...WHILE TO THE SOUTH PWATS WILL
CONTINUE TO BE AROUND 2.2 INCHES CLOSER TO THE ALTAMAHA. THE DEEP
MOISTURE GRADIENT WILL NECESSITATE A GRADIENT IN POPS ALONG ROUGHLY
THE SAME LINES. LOCATIONS TO THE NORTH WILL SEE ISOLATED CONVECTION
AT BEST...WHILE AREAS FURTHER SOUTH WILL REQUIRE 40-50 POPS. THE
OVERALL SEVERE THREAT IS QUITE LOW...BUT AREAS ALONG AND SOUTH OF
I-16 WILL CONTINUE TO SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
FROM THE STRONGER STORMS THAT DEVELOP. OVERNIGHT...THE LAND BASED
CONVECTION WILL DISSIPATE WITH THE LOSS OF HEATING AND THERE MAY BE
A FEW SHOWERS/STORMS OFFSHORE. HIGHS WILL BE IN THE LOW 90S WITH
LOWS RANGING FROM THE UPPER 60S FAR INLAND TO THE MID 70S ALONG THE
COAST.
THURSDAY THROUGH FRIDAY...THE DEEP MOISTURE GRADIENT WILL MAKE SLOW
SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK. THE FORECAST FOR
EACH DAY IS QUITE SIMILAR...THOUGH THE POP GRADIENT WILL DRIFT A
FURTHER TO THE SOUTH EACH DAY. THERE ARE SOME INDICATIONS WE COULD
SEE A FEW SHOWERS/STORMS DEVELOP ALONG THE SEA BREEZE ALONG THE
SOUTH CAROLINA COAST AS WELL ON FRIDAY SO SLIGHT CHANCE POPS HAVE
BEEN ADDED FURTHER TO THE NORTH. OTHERWISE...THE END OF THE WEEK
WILL BE MUCH QUIET THAN THE LAST SEVERAL DAYS HAVE BEEN. WE WILL
CONTINUE TO SEE HIGHS IN THE LOW 90S AND LOWS IN THE UPPER 60S
INLAND TO MID 70S AT THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER TROUGH PATTERN WILL PERSIST ACROSS THE ENTIRE EASTERN
UNITED STATES FOR MUCH OF THE EXTENDED PERIOD. THE REMNANTS OF THE
LATE WEEK COLD FRONT COULD MEANDER BACK THROUGH THE FORECAST AREA
ON SATURDAY...BEFORE AN INLAND SURFACE TROUGH TAKES SHAPE AND
SUPPORTS A MORE SOLID SOUTH/SOUTHWEST FLOW INTO EARLY NEXT WEEK.
MOISTURE PROFILES WILL BEGIN TO RECOVER SATURDAY AND STEADILY
INCREASE EACH DAY...ESPECIALLY AS STRONGER SHORTWAVE ENERGY SHIFTS
EAST MONDAY AND TUESDAY. CONVECTIVE COVERAGE SHOULD RETURN TO MORE
SEASONAL NORMALS...AND HAVE ADVERTISED RAIN CHANCES PEAKING IN THE
SOLID 30 PERCENT CHANCE RANGE DURING THE AFTERNOON PERIODS. HIGH
TEMPERATURES WILL VARY LITTLE THROUGH THE EXTENDED
FORECAST...GENERALLY REACHING THE LOWER 90S AWAY FROM THE LOCALLY
COOLER COASTLINE EACH DAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FLIGHT RESTRICTIONS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS EARLY
THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS DEVELOP AND PASS OVER
THE AREA. THE GREATEST TIME OF THUNDERSTORMS SHOULD BE BETWEEN
18-22Z. THERE IS ALSO A LOW CHANCE OF FLIGHT RESTRICTIONS LATE
TONIGHT AS A COLD FRONT SLOWLY SHIFTS OVER THE REGION...BUT
CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. VFR
CONDITIONS SHOULD THEN PREVAIL BY 14Z WEDNESDAY AT BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...A MORE TYPICAL SUMMERTIME DIURNAL
SCATTERED SHOWERS/THUNDERSTORMS REGIME IS EXPECTED THROUGH LATE
WEEK. THERE WILL BE LOW CHANCES FOR DIRECT IMPACTS FROM
THUNDERSTORMS...PRIMARILY AT KSAV.
&&
.MARINE...
THIS EVENING AND TONIGHT...A SLIGHT ENHANCEMENT TO THE PRESSURE
GRADIENT WILL OCCUR OVER THE WATERS AS A COLD FRONT APPROACHES THE
WATERS LATE TONIGHT. WINDS WILL INCREASE TO A SOLID 15 KT IN
RESPONSE TO THE ENHANCEMENT...EXCEPT 15-20 KT OVER THE GEORGIA
OFFSHORE WATERS. SEAS SHOULD ALSO BUILD TO 2-4 FT...WITH A FEW 5 FT
SEAS POSSIBLE BEYOND 40 NM IN OFFSHORE GEORGIA WATERS.
WEDNESDAY THROUGH SUNDAY...A COLD FRONT WILL BE POSITIONED JUST
INLAND OF THE WATERS ON WEDNESDAY AND WILL SLOWLY DRIFT SOUTHWARD
THROUGH THE END OF THE WEEK. IMMEDIATELY AHEAD OF THE FRONT...THE
PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO SUPPORT WINDS UP TO 15-20
KT AT TIMES LATE WEDNESDAY...BUT BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THEREAFTER...THE FRONT AND THE PRESSURE GRADIENT WILL
WEAKEN AND FLOW WILL BECOME VARIABLE AT TIMES AND REMAIN BELOW 15
KT. SEAS WILL GENERALLY RUN 1-3 FT THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
TONIGHT...TIDES ARE FORECAST TO BE ABOVE 7.0 MLLW IN THE CHARLESTON
HARBOR. A COASTAL FLOOD ADVISORY WILL THEREFORE BE ISSUED FROM 7 PM
UNTIL 1 AM FOR ALL COASTAL COUNTIES IN SOUTHEAST SOUTH CAROLINA. A
PEAK TIDE LEVEL OF 7.2-7.5 FT MLLW IS FORECASTED IN THE CHARLESTON
HARBOR AROUND HIGH TIDE TONIGHT.
DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE WEDNESDAY EVENING
HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW COASTAL FLOODING
THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD ADVISORY MAY BE
NEEDED.
&&
.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR SCZ048>052.
MARINE...NONE.
&&
NEAR TERM...DPB
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...BSH/DPB
MARINE...BSH/DPB
TIDES/COASTAL FLOODING...DPB/BSH
EQUIPMENT...Hazardous weather outlook, Aug 12, 3:19 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE AUG 12 2014
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-131200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
419 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-131200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
419 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.
COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE WITH HIGH
TIDE EARLY TONIGHT. A COASTAL FLOOD ADVISORY COULD BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ048-049-051-052-131200-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY-
419 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-131200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
419 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ050-131200-
CHARLESTON-
419 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COASTAL FLOODING...DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE
WEDNESDAY EVENING HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW
COASTAL FLOODING THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD
ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 1:35 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT TUE AUG 12 2014
GAZ118-SCZ047>049-051-121930-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND CHATHAM-INLAND
JASPER-
235 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON...
CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHELSEA TO
BELLINGER HILL AREA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDVILLE...CHELSEA...ROSE HILL...CALAWASSIE ISLAND...EDWARDS
BURTON RODGERS BRIDGE...LAUREL BAY...CHESTERFIELD...CHESTERFIELD...
SHELL POINT...BURTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3210 8100 3210 8108 3205 8111 3205 8118
3255 8090 3255 8061 3248 8042 3251 8051
3243 8045 3230 8051 3226 8065 3223 8062
3214 8075 3211 8083 3212 8083 3205 8091
3204 8089
TIME...MOT...LOC 1835Z 275DEG 17KT 3239 8085 3213 8104Special weather statement, Aug 12, 2:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE AUG 12 2014
SCZ043-044-122015-
DORCHESTER-INLAND COLLETON-
326 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMYLY...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMYLY...RUFFIN...STOKES...RHODES CROSSROADS...COLLETON MEDICAL
CENTER...WALTERBORO...SPRINGTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3317 8047 3304 8036 3287 8038 3285 8086
3309 8081
TIME...MOT...LOC 1926Z 263DEG 10KT 3302 8074Thunderstorm Wind, Berkeley
- When
- August 12, 3:30 PM EST to 3:31 PM EST
- Where
- Berkeley County, 1.35 mi ENE of The Barrows
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.140, -80.050
Thunderstorm winds blew down a large tree near the intersection of Oakley Road and Kurios Lane.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, August 12, 20141 death · 1 injured · 1 event
- Flash Flooding and Flooding in Maryland, August 12 to 13, 2014$4.8 million · 31 events
- Flash Flooding and Flood in North Carolina, August 12 to 13, 2014$2.5 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2014$2.3 million · 7 events
- Flash Flooding and Damaging Wind in California, August 12 to 13, 20141 injured · $1.0 million · 65 kt wind · 7 events
- Debris Flows and Dust Storm in Washington, August 12, 2014$449,000 · 52 kt wind · 12 events
- Flash Flooding in New Jersey, August 12 to 13, 20141 injured · $350,000 · 9 events
- Flash Flooding in Maryland, August 12 to 13, 2014$500,000 · 6 events
- Flood and Damaging Winds in Pennsylvania, August 12, 2014$110,000 · 50 kt wind · 22 events
- Flash Flooding in New York, August 12, 2014$125,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 12, 2014$23,000 · 52 kt wind · 6 events
- Damaging Winds in Arizona, August 12, 2014$20,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540479.